A 49-year-old member asked:
I know that steroids are supposed to reduce inflammation in the body, but i am wondering if the reverse can happn?
1 doctor answer • 1 doctor weighed in
Orthopedic Surgery 46 years experience
NO: If the sweling is caused by bacterial infection in the body and you take steroids, then obviously the infection can get worse.It will not get better without appropriate antibiotics, but taking steroid by it self will not cause inflammation. I hope that helps.
Created for people with ongoing healthcare needs but benefits everyone.
4.4k viewsAnswered >2 years ago
Last updated Apr 24, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.